# SDR FDEA200903220996

- Difficulty date: March 22, 2009
- Submitted: March 31, 2009
- Operation: Air carrier
- Aircraft: N617FE
- Make and model: Doug MD-11F
- Aircraft serial: 48748
- Aircraft time: 46,999 hours, 10,670 cycles
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Condition: Venting
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: J, A

## Discrepancy

"TANK WING OVERFILL" AMBER LEVEL 2.  COMPLIED WITH RED TABS.  VISUALLY CONFIRMED FUEL VENTING FROM CARGO BAY WINDOW.  FUEL VENTING FROM OVER TOP OF LT AILERON.  RTB WITH FUEL DUMP OF APPROX 90,000 LBS.   UNEVENTFUL LDG.  NO FUEL VENTING AFTER FUEL DUMP.  CREW ADVISED THAT AT TOP OF CLIMB FUEL APPROX 2000 LBS LESS THAN COMPUTED.  COMPUTED FUEL BURN 7000 LBS EVERY 20 MIN & USING 10000 LBS IN 10 MIN.  AT THE TIME THE TANK WING OVER FILL MESSAGE CAME ON NONE OF FILL VALVE ON.  FUEL STILL COMING OUT OF VENT AFTER FUEL LEVEL DOWN TO 39000 LBS IN RT TANK.  PER FIM 28-14 PAGE 172 PRESSURIZED MANIFOLD FOR APPROX 30 MIN NO FUEL MIGRATED BETWEEN TANKS.  FILLED BOTH TANK 1 & TANK 3 TANK 1 AUTO SHUT OFF AT 39800 LBS & TANK 3 AUTO SHUT OFF AT 41500 LBS.  COMPLIED WITH STEP 3 OF FIM 28-14 WITH NO DEFECTS NOTED.   FILLED NR 2 TANK UNTIL FILL VALVE AUTO SHUTOFF.  FILL VALVE CLOSED AT 65500 LBS.   NO LEAKS NOTED OUT OF VENT.  DEFUELING ACFT IN PREPARATION FOR TANK TEAM DEFUELED ACFT & MOVED TO HANGER.  SUMPED FUEL TANKS.   NR 2 AND 3 TANKS ARE OPEN AND VENTING.
